Alert archive / Maine / Gale Warnings in 2012

Gale Warning 13, NWS Gray, ME

April 22, 2012

NWS Gray, ME issued this gale warning at Apr 22, 2012, 3:00 PM EDT. It took effect at Apr 23, 2012, 12:00 AM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2012, 3:00 PM EDT (19:00 UTC)
In effect from
Apr 23, 2012, 12:00 AM EDT
Expired
Apr 23, 2012, 6:00 PM EDT
In force
18 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WHUS71 KGYX 221900
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
300 PM EDT SUN APR 22 2012

ANZ150-152-154-231215-
/O.CAN.KGYX.SC.Y.0034.000000T0000Z-120423T0000Z/
/O.UPG.KGYX.GL.A.0004.120423T0400Z-120423T2200Z/
/O.NEW.KGYX.GL.W.0013.120423T0400Z-120423T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
300 PM EDT SUN APR 22 2012

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT
MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT MONDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* SEAS...BUILDING TO 8 TO 13 FT OVERNIGHT AND MONDAY.

* WINDS...EASTERLY INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 40
  KT AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-231215-
/O.UPG.KGYX.GL.A.0004.120423T0400Z-120423T2200Z/
/O.NEW.KGYX.GL.W.0013.120423T0400Z-120423T2200Z/
PENOBSCOT BAY-CASCO BAY-
300 PM EDT SUN APR 22 2012

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT MONDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* SEAS...BUILDING TO 6 TO 9 FT OVERNIGHT AND MONDAY.

* WINDS...EASTERLY INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 35 KT
  AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
2 follow-up statements
910 
WHUS71 KGYX 230713
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
313 AM EDT MON APR 23 2012

ANZ150>154-232200-
/O.CON.KGYX.GL.W.0013.000000T0000Z-120423T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
313 AM EDT MON APR 23 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* SEAS...8 TO 12 FEET.

* WINDS...SOUTHEAST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
865 
WHUS71 KGYX 231918
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
318 PM EDT MON APR 23 2012

ANZ152>154-241030-
/O.CAN.KGYX.GL.W.0013.000000T0000Z-120423T2200Z/
/O.NEW.KGYX.SC.Y.0035.120423T1918Z-120425T1200Z/
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
318 PM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 


* WINDS...SOUTHERLY WINDS 10 TO 20 KT NEAR THE COAST AND 15 TO 25
  KT OVER THE OPEN WATERS. GUSTS OF 25 TO 30 KT.

* SEAS...6 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF
25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ150-151-241030-
/O.CON.KGYX.GL.W.0013.000000T0000Z-120423T2200Z/
/O.NEW.KGYX.SC.Y.0035.120423T2200Z-120425T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
318 PM EDT MON APR 23 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. 

* SEAS...8 TO 14 FEET.

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 40 KT THROUGH 6 PM.
  TONIGHT THROUGH TUESDAY NIGHT...SOUTHERLY WINDS 10 TO 20 KT NEAR
  THE COAST AND 15 TO 25 KT OVER THE OPEN WATERS...WITH GUSTS OF
  25 TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF
25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Apr 22, 12:30 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 22, 12:30 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1230 PM EDT SUN APR 22 2012

.SYNOPSIS...
A COLD FRONT WILL STALL JUST OFFSHORE THIS AFTERNOON. LOW PRESSURE WILL
INTENSIFY AND MOVE NORTHWARD THROUGH THE WESTERN ATLANTIC, MOVING
INLAND NEAR NEW YORK CITY TONIGHT AND NORTHWARD THROUGH WESTERN
NEW ENGLAND ON MONDAY. HEAVY RAIN WILL SPREAD NORTHWARD AS THE LOW
APPROACHES. WHILE THE LOW MOVES NORTH INTO CANADA ON TUESDAY, AN
UPPER LEVEL TROUGH WILL REMAIN OVER NEW ENGLAND FOR MUCH OF THE
WEEK. THIS WILL KEEP A CHANCE OF SHOWERS IN THE FORECAST WITH COOL
CONDITIONS.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
1229 PM...ONLY A FEW MINOR ADJUSTMENTS TO HOURLY TEMPS AND MAX
TEMPS WITH THIS UPDATE.

PREV DISC...
1002 AM...A BRIEF BREAK IN PRECIPITATION ACROSS THE AREA IN SUBSIDENCE
BEHIND DEPARTING IMPULSE. HOWEVER...A SECOND AREA WAS ALREADY
EVIDENT ON 88D MOSAIC AND ENTERING SOUTHERN NEW ENGLAND AT 14Z.
THIS AREA WILL SPREAD NORTH AND EXPAND IN COVERAGE AS WE HEAD
TROUGH THE AFTERNOON. I MADE ADJUSTMENTS TO 1ST PERIOD
TEMPERATURES AND WIND BASED ON MESONET. OTHERWISE...NO OTHER
SIGNIFICANT CHANGES WITH THIS UPDATE.

.PREV DISC...
PRECIPITATION SHIELD IS NOW SHEARING OFF TO THE NORTH. A
MESOCIRCULATION IS EVIDENT ON RADAR IMAGERY NOW OVER RANGELEY ON
THE BACKSIDE OF THIS ACTIVITY. DECREASED POPS QUITE A BIT FOR THE
REMAINDER OF THE MORNING BUT THEY WILL INCREASE AGAIN FROM SOUTH
TO NORTH BEGINNING EARLY AFTERNOON AS THE BOUNDARY LIFTS NORTH AS
A WARM FRONT.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM MONDAY/...
THE COASTAL STORM WILL ARRIVE TONIGHT BRINGING HEAVIER RAINS TO
THE AREA. THE LOW ITSELF WILL SHIFT WEST OVER PENNSYLVANIA BUT THE
WARM FRONT WILL LIFT RIGHT OVER NH AND MAINE...PROVIDING A GOOD
FOCUS FOR HEAVY RAIN. BETWEEN THESE TWO SYSTEMS WE WENT WITH A
FLOOD WATCH FOR MUCH OF NH AND MAINE. AMOUNTS SHOULD BE IN THE 1-3
INCH RANGE WITH LOCALLY HIGHER AMOUNTS. THE NERFC HAS SEVERAL
RIVERS APPROACHING ACTION OR MINOR FLOOD STAGE. WE WILL ALSO SEE
URBAN AND SMALL STREAM FLOODING SINCE THE GROUND IS VERY HARD FROM
LACK OF PRECIPITATION LATELY...RESULTING IN QUICK RUNOFF. ONCE
AGAIN...WE COULD SEE A LITTLE SLEET/SNOW MIXING IN AT THE HIGHER
ELEVATIONS LATE TONIGHT NORTH OF THE FRONT. IN THE WARM
SECTOR...EXPECT PLENTY OF FOG.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
BY MONDAY EVENING... THE LOW WILL HAVE OCCLUDED AND BEGUN TO
WEAKEN AS IT TRACKS THROUGH NEW YORK STATE AND INTO ONTARIO AND
QUEBEC. WARM CONVEYOR BELT PRECIPITATION WILL SLIDE OFF TO THE
EAST MONDAY NIGHT AS AN OCCLUDED FRONT MOVES THROUGH FROM THE
SOUTHWEST.

UPPER LEVEL TROUGH REMAINS OVER WESTERN NEW ENGLAND THROUGH THE
WEEK... KEEPING SHOWERS IN THE FORECAST VIRTUALLY EVERY DAY.
VARIOUS SHORTWAVE TROUGHS MOVE THROUGH THE LARGER UPPER LEVEL
TROUGH... ENHANCING RAINFALL POTENTIAL. MODELS ARE STILL NOT IN
GOOD AGREEMENT ON THE TIMING OF THESE AND THEIR SUBSEQUENT SURFACE
FEATURES AND PRECIPITATION. BEST GUESS IS THAT THE FIRST
SIGNIFICANT SHORTWAVE TROUGH IMPACTS NORTHERN NEW ENGLAND
WEDNESDAY NIGHT OR THURSDAY. TEMPERATURES WILL BE COLD ENOUGH FOR
SNOW IN NORTHERN AREAS AND HIGHER TERRAIN. IF THE TRACK IS FURTHER
SOUTH... AS SOME MODELS SUGGEST... THEN SNOWFALL COULD BE MORE
WIDESPREAD.

UPPER TROUGH MAY FINALLY RELINQUISH ITS HOLD ON THE REGION THIS
WEEKEND... WITH COOL HIGH PRESSURE BUILDING DOWN OUT OF CANADA.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SHORT TERM...MVFR WITH PERIODS OF IFR AND LIFR AS SHOWERS SPREAD
ACROSS THE AREA TONIGHT. PRECIP WILL BECOME HEAVIER TONIGHT
DECREASING VISIBILITIES AND CEILINGS EVEN FURTHER.

LONG TERM...CONDITIONS WILL MOSTLY BE VFR... HOWEVER... PERIODS OF
SHOWERS MAY LOWER CONDITIONS TO MVFR OR EVEN IFR AT TIMES. SOME
SNOW IS POSSIBLE IN NORTHERN AREAS WEDNESDAY NIGHT AND THURSDAY.

&&

.MARINE...
SHORT TERM...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS
EVENING...AT WHICH POINT BOTH WINDS AND SEAS WILL TAKE A BREATHER
SO TO SPEAK BEFORE THE COASTAL LOW APPROACHES. WINDS WILL VEER AND
INCREASE TO GALES AT THAT TIME. OTHERWISE EXPECT SHOWERS...FOG...
AND GENERALLY LOW VISIBILITY ON THE WATERS.

LONG TERM...WITH THE SURFACE LOW STILL CLOSE BY AND PRESSURE
GRADIENT REMAINING TIGHT... THERE MAY CONTINUE TO BE WIND GUSTS TO
25 KT THROUGH TUESDAY. WINDS SHOULD COME DOWN ON WEDNESDAY... BUT
MAY STRENGTHEN AGAIN TO 25 KT OR HIGHER ON THURSDAY AS LOW
PRESSURE MOVES THROUGH NORTHERN NEW ENGLAND.

&&

.FIRE WEATHER...
A PROLONGED PERIOD OF RAIN WILL KEEP FIRE DANGER LOW THROUGH EARLY
NEXT WEEK.

&&

.HYDROLOGY...
LIGHT TO MODERATE RAINFALL TODAY WILL GIVE WAY TO HEAVIER RAINFALLS
OVERNIGHT INTO MONDAY. THE HIGHEST AMOUNTS WILL BE CENTERED ALONG
THE COASTAL PLAIN AND FOOTHILLS. TOTAL RAINFALL AMOUNTS WILL BE
BETWEEN 1 AND 3 INCHES WITH LOCALLY HIGHER AMOUNTS. FLOODING OF
POOR DRAINAGE AND URBAN AREAS IS ANTICIPATED...ALONG WITH
POTENTIAL SMALL STREAM FLOODING. PER THE NERFC A FEW MAINSTEM
RIVERS MAY APPROACH FLOOD STAGE. A FLOOD WATCH HAS BEEN ISSUED FOR
MUCH OF NH AND MAINE.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH MONDAY EVENING FOR MEZ012>014-018>028.
NH...FLOOD WATCH THROUGH MONDAY EVENING FOR NHZ003>010-013-014.
MARINE...GALE WATCH FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY AFTERNOON
     FOR ANZ150>154.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ150-
     152-154.

&&

ES
Hazardous weather outlook, Apr 22, 3:53 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
353 AM EDT SUN APR 22 2012

MEZ007>009-NHZ001-002-230800-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
353 AM EDT SUN APR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAIN IS POSSIBLE LATE SUNDAY THROUGH MONDAY. SEVERAL INCHES
OF RAIN WILL CAUSE A RISK OF FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ012>014-018>028-NHZ003>010-013-014-230800-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
353 AM EDT SUN APR 22 2012

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH MONDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-230800-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
353 AM EDT SUN APR 22 2012

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:20 AM EDTFlood WatchGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more39 hr

Nearby

Gale Warnings in Maine, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.